Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 5, 2015, 3:21 PM EDT for Baldwin County, Jones County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2015, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 5, 2015, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
Counties Baldwin County, GA, Jones County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278
WWUS82 KFFC 051921
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT WED AUG 5 2015
GAZ072-073-051945-
BALDWIN GA-JONES GA-
321 PM EDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR BALDWIN AND NORTHEASTERN JONES
COUNTIES UNTIL 345 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRAY...MOVING NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GRAY...MIDWAY-HARDWICK...MERIWETHER...SCOTTSBORO...
JAMES...HARDWICK...HADDOCK...BLOUNTSVILLE...ALLENWOOD...BRADLEY...
WAYSIDE...GREENBERRY CROSSROADS...ROUND OAK...BROWNS CROSSING AND
ETHRIDGE.
LAT...LON 3308 8313 3292 8341 3308 8366 3317 8358
3318 8346 3318 8335 3317 8333 3317 8332
3318 8332 3319 8329 3319 8327
TIME...MOT...LOC 1921Z 220DEG 18KT 3304 8344
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:54 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 5, 2:54 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 PM EDT WED AUG 5 2015 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SEEING SLIGHTLY BETTER CONVECTIVE COVERAGE THIS AFTERNOON. STILL MAINLY ISOLATED...BUT SHOULD BECOME MORE SCATTERED BY LATE AFTERNOON BEFORE DIMINISHING SLIGHTLY THROUGH THE EVENING. APPROACHING SHORT WAVE WILL SPREAD INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS INTO NORTHWEST GEORGIA BY AROUND DAYBREAK. LIKELY POPS ACROSS THE NORTHERN HALF OF THE FORECAST AREA TOMORROW WHERE BEST UPPER DYNAMICS AND LOWER-LEVEL CONVERGENCE ARE CONCENTRATED. INSTABILITY AND DYNAMICS...ALTHOUGH NOT EXTREME...DO APPEAR TO BE SUFFICIENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS BY LATE MORNING THROUGH THE AFTERNOON. MAIN SHORT WAVE PUSHING PAST THE REGION BY THURSDAY EVENING WITH DECREASING POPS...HOWEVER AMPLE MOISTURE AND NORTHWEST UPPER FLOW SHOULD KEEP CHANCE POPS IN THE FORECAST THROUGH THURSDAY NIGHT. WITH PLENTY OF CLOUD COVER AND PRECIPITATION ACROSS THE REGION...HIGH TEMPERATURES WILL BE NOTICEABLY MILDER THURSDAY. 20 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO CHANGES PLANNED TO THE LONG TERM. BOTH GFS/ECMWF IN AGREEMENT WITH BUILDING THE H5 RIDGE BUILDING OVER THE CENTRAL/WESTERN U.S. AND A TROUGH OVER THE EASTERN U.S. THIS WILL PUT THE CWA IN A MORE ACTIVE FLOW KEEPING THE RISK OF SHOWERS/TSTORMS THROUGH THE LONG TERM. PREVIOUS LONG TERM DISCUSSION FOLLOWS... 17 PREVIOUS DISCUSSION.../ISSUED 309 AM EDT WED AUG 5 2015/ LONG TERM PERIOD BEGINS AS AN ACTIVE PERIOD AS WE WILL BE IN THE MIDST OF A POTENTIAL SQUALL LINE PASSAGE WITH STRONG SHORTWAVE TRAVERSING THE AREA THROUGH 06Z FRIDAY. AS ALREADY MENTIONED...SHEAR AND INSTABILITY VALUES ARE MARGINAL AND THIS TREND CONTINUES INTO THE OVERNIGHT PERIOD. DESPITE THIS...STILL THINK THERE WILL BE AN ORGANIZED LINE OF STORMS ONGOING THROUGH THU NIGHT CAPABLE OF PRODUCING ISOLATED SEVERE STORMS WITH DAMAGING WINDS THE PRIMARY CONCERN. DESPITE SHORTWAVE MOVING THROUGH...THERE WILL NOT BE MUCH REPRIEVE AS NW FLOW ALOFT ENTRENCHES ITSELF ALLOWING FOR A SERIES OF ADDITIONAL WAVES TO MOVE THROUGH. WHAT WILL BE ON THE DECREASE IS AVAILABLE MOISTURE AS EXTREME NORTH GA WILL ONLY SEE PRECIPITABLE WATER VALUES AROUND 1.30 INCHES. MOIST ENVIRONMENT CONTINUES FOR SOUTHERN SECTIONS AND WILL SEE HIGHEST POPS THERE IN THE LOW END LIKELY CATEGORY. GIVEN SHORTWAVE ENERGY TO MOVE THROUGH FROM THE NORTH HOWEVER...FEEL ALL AREAS WILL SEE AT LEAST SCATTERED COVERAGE DESPITE THE DISPARITY IN AVAILABLE MOISTURE. SAME SETUP FOR SATURDAY AND SUNDAY WITH NORTHWEST FLOW ALOFT AND MOST AVAILABLE MOISTURE FOR SOUTHERN SECTIONS. OVERALL MOISTURE HOWEVER WILL BE ON THE DECREASE AND THIS WILL LIMIT POPS TO THE SCATTERED RANGE FOR ALL AREAS. WILL SEE YET ANOTHER POTENTIAL FRONTAL NEXT WEEK WITH SHOWER AND THUNDERSTORM CHANCES INCREASING AHEAD OF THE FRONT ON MONDAY AND ESPECIALLY ON TUESDAY. COULD BE LOOKING AT LEAST LIKELY POPS ON ONE OR BOTH OF THESE DAYS BUT WILL LIMIT TO HIGH END CHANCE FOR NOW BEING THIS FAR OUT. DEESE && .AVIATION... 18Z UPDATE... VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH THE MAJORITY OF THIS FORECAST PERIOD. SCATTERED MVFR OR LOWER VISIBILITIES ARE EXPECTED BETWEEN 06Z AND 15Z...HOWEVER ONLY TAF SITES WHERE THERE MAY BE SOME IMPACT ARE KAHN AND KMCN. MAY ALSO SEE SOME MVFR OR LOWER CEILINGS ACROSS PORTIONS OF WEST CENTRAL GEORGIA...INCLUDING INTO THE KCSG TAF VICINITY BETWEEN 09Z AND 15Z. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BETWEEN 18Z AND 02Z. CONVECTION WILL DIMINISH SOMEWHAT AFTER 02Z...BUT WILL BEGIN INCREASING IN COVERAGE FROM THE NORTHWEST BY 12Z...SPREADING SOUTHEAST THROUGH 18Z. WINDS WILL LIGHT AND SOMEWHAT VARIABLE IN DIRECTION THROUGH 12Z...HOWEVER MOST AREAS WILL SEE A WESTERLY WIND DIRECTION FAVORED. AFTER 12Z...WIND SPEEDS WILL INCREASE INTO THE 5- 8KT RANGE. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 89 73 90 / 30 60 60 40 ATLANTA 73 87 73 88 / 30 70 60 40 BLAIRSVILLE 69 82 69 84 / 40 70 70 40 CARTERSVILLE 73 86 72 88 / 40 70 60 40 COLUMBUS 74 90 75 91 / 30 50 50 40 GAINESVILLE 73 86 72 88 / 40 70 60 40 MACON 73 90 75 91 / 30 50 50 50 ROME 73 86 72 88 / 50 70 60 40 PEACHTREE CITY 72 88 73 89 / 30 60 50 40 VIDALIA 75 92 75 90 / 30 40 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....17 AVIATION...20
Hazardous weather outlook, Aug 5, 5:08 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EDT WED AUG 5 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 508 AM EDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON... WEATHER HAZARDS EXPECTED... THE MAIN STORM THREATS ARE GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING. IN ADDITION TO THE THUNDERSTORMS...HOT TEMPERATURES CAN BE EXPECTED ONCE AGAIN ACROSS THE LOCAL AREA WITH VALUES IN THE UPPER 90S AND HEAT INDICES IN THE LOW 100S FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. TRY TO LIMIT YOUR TIME OUTSIDE DURING THE HOTTEST PORTION OF THE DAY AND DRINK PLENTY OF HYDRATING FLUIDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE AREA LATE THURSDAY INTO THURSDAY NIGHT RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS COULD PRODUCE DAMAGING WIND GUSTS AS A LINE OF OF STORMS MOVES THROUGH DURING THE EVENING HOURS. ALTHOUGH RAIN CHANCES WILL DECREASE THROUGH THE WEEKEND...ENOUGH MOISTURE AND FUEL FOR STORMS WILL EXIST TO ALLOW FOR ADDITIONAL ACTIVITY DURING AFTERNOON AND EVENING EACH DAY. ISOLATED STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 5, 3:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT WED AUG 5 2015
GAZ009-051945-
TOWNS GA-
311 PM EDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR TOWNS COUNTY UNTIL 345 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HIAWASSEE...MOVING NORTHEAST AT 5 MPH.
HAZARD...HEAY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HIAWASSEE...YOUNG HARRIS...MACEDONIA...MOUNTAIN SCENE...BLUE MOUNTAIN
SHELTER...TITUS AND BRASSTOWN BALD.
LAT...LON 3494 8358 3494 8360 3492 8359 3491 8363
3488 8366 3483 8366 3482 8365 3479 8370
3480 8373 3479 8378 3482 8378 3483 8380
3486 8381 3491 8381 3490 8386 3499 8381
3499 8368
TIME...MOT...LOC 1910Z 222DEG 4KT 3487 8374Special weather statement, Aug 5, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT WED AUG 5 2015
GAZ072-073-051945-
BALDWIN GA-JONES GA-
321 PM EDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR BALDWIN AND NORTHEASTERN JONES
COUNTIES UNTIL 345 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRAY...MOVING NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GRAY...MIDWAY-HARDWICK...MERIWETHER...SCOTTSBORO...
JAMES...HARDWICK...HADDOCK...BLOUNTSVILLE...ALLENWOOD...BRADLEY...
WAYSIDE...GREENBERRY CROSSROADS...ROUND OAK...BROWNS CROSSING AND
ETHRIDGE.
LAT...LON 3308 8313 3292 8341 3308 8366 3317 8358
3318 8346 3318 8335 3317 8333 3317 8332
3318 8332 3319 8329 3319 8327
TIME...MOT...LOC 1921Z 220DEG 18KT 3304 8344The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:11 PM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Aug 5, 4:42 PM EDT | Special Weather Statement | FFC | Jefferson, Washington | 48 min |
| Aug 5, 4:52 PM EDT | Special Weather Statement | FFC | Spalding | 23 min |
| Aug 5, 7:14 PM EDT | Special Weather Statement | FFC | Bartow, Polk | 31 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.